Send to:

Choose Destination
See comment in PubMed Commons below
J Rheumatol. 1991 Jan;18(1):79-81.

Overwhelming fatal infection in a young woman after intravenous cyclophosphamide therapy for lupus nephritis.

Author information

  • 1Section of Rheumatology, Lahey Clinic Medical Center, Burlington, MA 01805.


We describe the case of a 19-year-old woman who died of overwhelming aspergillosis 3 months after receiving intravenous (IV) cyclophosphamide for progressive lupus nephritis. Her history is instructive because it illustrates the wisdom of strict adherence to the National Institutes of Health protocol for this treatment, specifically, the contraindication to use of IV cyclophosphamide when other immunosuppressive therapy has recently been employed.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk